# SDR WX0A070557

- Difficulty date: May 6, 2010
- Submitted: May 10, 2010
- Operation: Air carrier
- Aircraft: N948MA
- Make and model: Doug DC-9-87
- Aircraft serial: 49778
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Part number: 21D101
- Condition: Odor
- Location: Ac Bay
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

VERY STRONG, VERY PUNGENT SMELL ON TAKEOFF.  OPENED RAM AIR TO HELP, VERY LITTLE HELP.  CREW HAD BURNING NOSES, WATERY EYES AND FELT SICK.  DIVERTED TO LAS VEGAS FOR MAINTENANCE.  MAINTENANCE DEPARTMENT PERSONNEL INSPECT THE AIRCRAFT AND PERFORMED A BURNOUT OF THE AIR CONDITIONING SYSTEM IAW AMM 21-20-02.  REMOVED AND REPLACED THE AIR CONDITIONING SYSTEM COALESCER BAGS, NO FURTHER DEFECTS NOTED.  AIRCRAFT RETURN TO SERVICE.
